Ive tried to find an answer to my situation in other posts but still can't seem to figure out what is going on with me. I've found a new endo who discovered a Pituitary Adenoma last year. I've been taking cabergoline for it and my prolactin levels are now waaaaay down and healthy indicating it has shrunk (mri is in Dec).
However my thyroid labs from last week are really confusing me. My free T4 is low, my TSH is very low, but my Free t3 is normal
I'm currently on 2 grains of Armour and my doctor is saying I have hyperthyroid labs, but i have no hyper symptoms. She also ordered more tests because she thinks i have mild pcos and insulin resistance (although my labs 4 months ago for that were fine).
Should I switch to Synthroid?
Is my pituitary still causing problems even though the adenoma has (probably) shrunk?l
Should I get a second opinion?
Does anyone have any idea what this means??
Considering that you have had pituitary problems in the past, I don't know if I'd trust your TSH levels. That is a pituitary hormone. Your frees really tell you what your thyroid is doing, though some endos SWEAR by TSH.
Although your FT3 is fine, your FT4 is not. I would say you're hypo, not hyper.
I think that if you switch to Synthroid, you won't get the T3 medication anymore and your FT3 levels could drop. Remember, Armour is T3/T4. Synthroid is just T4. Also, if you get no side effects from Armour, which is natural thryoid, why switch to a synthetic?
Maybe the doc can add more T4 to your meds. I do not know how Armour doses work. I don't know if you can get Armour with more T4 or if maybe you could add a low level Synthroid to your Armour.
The key question is, how do you feel? Sick, tired, constipated, depressed, dry skin, menstrual issues?
If not. If you feel great, then stick with your current plan.
Thank you so much Tamra! I definitely do not feel hyper, and knew instantly when she said that it was not correct. I still have many of my thyroid symptoms, mostly cold intolerance, mental fog, I've gained 20 pounds in the last 3 months etc... So definitely not optimized. I'll talk to her about adding some T4, which I think i'd have to do with another medicine.
Thanks again, it can be so overwhelming looking at these numbers and not being able to trust what your doctor is saying, and it's so kind of you to use your experiences to help!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.